Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 6, NWS Cheyenne, WY

March 2, 20077 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Mar 2, 2007, 6:06 PM MST for 7 counties in Nebraska. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2007, 6:06 PM MST (01:06 UTC)
Expired
Mar 2, 2007, 9:00 PM MST
In force
3 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 141 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
2388 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 030106
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
606 PM MST FRI MAR 2 2007

...STRONG NORTHWEST WINDS WILL PERSIST OVER THE WESTERN NEBRASKA
PANHANDLE UNTIL MID EVENING...

NEZ001>003-019>021-054-055-030400-
/O.EXP.KCYS.WI.Y.0005.000000T0000Z-070303T0100Z/
/O.NEW.KCYS.WI.Y.0006.070303T0106Z-070303T0400Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
606 PM MST FRI MAR 2 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXTENDED THE WIND
ADVISORY...WHICH IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING.

STRONG NORTHWEST WINDS WILL PERSIST INTO THIS EVENING OVER THE
WESTERN NEBRASKA PANHANDLE. THUS...THE WIND ADVISORY HAS BEEN
EXTENDED FROM 6 PM UNTIL 9 PM MST. SUSTAINED SPEEDS WILL BE FROM
30 TO 40 MPH WITH GUSTS AROUND 50 MPH. THE WINDS WILL DECREASE 
BELOW ADVISORY CRITERIA...TO SPEEDS OF 20 TO 35 MPH LATE THIS
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR GUSTS
TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.


$$

JLH
2 follow-up statements
000 
WWUS75 KCYS 030111 CCA
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
606 PM MST FRI MAR 2 2007

...STRONG NORTHWEST WINDS WILL PERSIST OVER THE WESTERN NEBRASKA
PANHANDLE UNTIL MID EVENING...

NEZ001>003-019>021-054-055-030400-
/O.EXP.KCYS.WI.Y.0005.000000T0000Z-070303T0100Z/
/O.NEW.KCYS.WI.Y.0006.070303T0106Z-070303T0400Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
606 PM MST FRI MAR 2 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS EXTENDED THE WIND
ADVISORY...WHICH IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING.

STRONG NORTHWEST WINDS WILL PERSIST INTO THIS EVENING OVER THE
WESTERN NEBRASKA PANHANDLE. THUS...THE WIND ADVISORY HAS BEEN
EXTENDED FROM 6 PM UNTIL 9 PM MST. SUSTAINED SPEEDS WILL BE FROM
30 TO 40 MPH WITH GUSTS AROUND 50 MPH. THE WINDS WILL DECREASE 
BELOW ADVISORY CRITERIA...TO SPEEDS OF 20 TO 35 MPH LATE THIS
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH AND/OR GUSTS
TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

JLH
000 
WWUS75 KCYS 030401
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
901 PM MST FRI MAR 2 2007

NEZ001>003-019>021-054-055-030515-
/O.EXP.KCYS.WI.Y.0006.000000T0000Z-070303T0400Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...
KIMBALL...SIDNEY
901 PM MST FRI MAR 2 2007

...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. 

NORTHWEST WINDS HAD DECREASED SLIGHTLY TO 25 TO 35 MPH WITH SOME
GUSTS AROUND 40 MPH LATE THIS EVENING. WITH A CONTINUED SLOW 
DECREASE IN THE WINDS EXPECTED BY MIDNIGHT...THE WIND ADVISORY
WILL BE ALLOWED TO EXPIRE AT 900 PM MST. BLUSTERY NORTHWEST WINDS
OF 15 TO 30 MPH CAN BE EXPECTED TO PERSIST THROUGH THE NIGHT AND
WIND CHILL TEMPERATURES WILL BE FROM 5 TO 15 BELOW ZERO.

$$

JLH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Mar 2, 1:52 PM MST, 4 hours 14 minutes earlier.

Area forecast discussion, Mar 2, 1:52 PM MST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
152 PM MST FRI MAR 2 2007

.SHORT TERM...NORTH CYCLONIC FLOW WILL BE OVER THE AREA TONIGHT.
MOISTURE WRAPPING AROUND THE UPPER LOW TO THE EAST WILL PRODUCE
ISOLATED SNOW SHOWERS ACROSS MUCH OF THE AREA THIS EVENING. THE
NORTHERLY FLOW WILL CONTINUE ACROSS THE FORECAST AREA SATURDAY.
WINDY CONDITIONS WILL OCCUR AGAIN ON SATURDAY AS GRADIENT IS SLOW TO
RELAX...BUT WINDS SHOULD STAY BELOW HIGHLIGHT CRITERIA. UPPER FLOW
WILL BECOME NW SAT NIGHT AND SUN AS AN UPPER RIDGE BUILDS ACROSS THE
WEST...RESULTING IN DRY CONDITIONS FOR THE CWA. HIGH TEMPERATURES
WILL BE AROUND 5 DEGREES BELOW NORMAL FOR SAT...THEN AS SURFACE LEE
TROUGH DEVELOPS AND MOVES EAST ON SUNDAY...HIGHS WILL BE AROUND 5
DEGREES ABOVE NORMAL.

.LONG TERM...SUNDAY NIGHT THROUGH FRI. AN UPPER RIDGE WILL LOSE
AMPLITUDE AS IT MOVES OVER THE AREA SUN NIGHT AND MON. A SHORTWAVE
WILL MOVE RAPIDLY OVER THE REGION MON NIGHT INTO EARLY TUE THEN WILL
BE FOLLOWED BY ANOTHER FLAT RIDGE BY LATE TUE. FLOW ALOFT WILL BE
BASICALLY FLAT WED THEN A WEAK SHORTWAVE TROUGH WILL MOVE ACROSS THE
REGION THU. UPPER FLOW WILL BE WEST NORTHWESTERLY FRI. CLOSER TO THE
GROUND...WEAK LEESIDE TROUGHING SUN NIGHT THROUGH TUE MON WILL
INDUCE A MODEST SURFACE BASED THERMAL RIDGE. MON AND TUE WILL BE DRY
WITH ABOVE AVERAGE TEMPERATURES. WED WILL REMAIN MILDER THAN AVERAGE
BUT SURFACE CYCLOGENESIS OVER THE CONFLUENCE OF WY//NEB/CO WILL
ALLOW MOISTURE TO INCREASE FROM THE WEST. WILL CARRY LOW POPS WED
FOR THE SNOWIES...SIERRA MADRES AND WESTERN CARBON COUNTY. THE
AFOREMENTIONED WEAK SHORTWAVE TROUGH WILL PUSH A WEAK PACIFIC COOL
FRONT THROUGH THE AREA THU. THU WILL BE A FEW DEGREES COOLER BUT
STILL MILDER THAN AVERAGE...WITH A SMALL CHANCE OF PRECIP OVER THE
HIGHEST MOUNTAINS AS WELL AS THE NORTHERN/EASTERN FRINGE OF THE
FORECAST AREA. LEESIDE TROUGHING WILL RESUME FRI AND WILL PRODUCE
DRY WEATHER WITH CONTINUED WARMER THAN AVERAGE TEMPS.

&&

.AVIATION...AFTER MVFR CONDITIONS EAST OF THE LARAMIE RANGE THIS
EVENING...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH
SUNDAY.  GUSTY SURFACE WINDS WILL DECREASE LATE THIS EVENING.  WINDY
CONDITIONS WILL DEVELOP AGAIN ON SATURDAY WITH WEST WINDS OF 20 TO
35 MPH.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY UNTIL 6 PM FRIDAY FOR NEZ001-NEZ002-NEZ003-NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055.

&&

SHORT TERM/AVIATION...KMD
LONG TERM...JR
Hazardous weather outlook, Mar 2, 5:10 AM MST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
510 AM MST FRI MAR 2 2007

WYZ059>062-064>070-031215-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
510 AM MST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE QUITE WINDY TODAY ESPECIALLY OVER THE FAR EASTERN
COUNTIES OF WYOMING AS GUSTS WILL REACH 45 TO 55 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-031215-
SNOWY RANGE-
510 AM MST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME SNOW SHOWERS TODAY WILL DROP ANOTHER 1 TO 3 INCHES OF SNOW IN
AREAS OF THE SNOWY RANGE.  SOME BRISK WINDS WILL ALSO CREATE LOCAL
BLOWING AND DRIFTING SNOW...ESPECIALLY AROUND ARLINGTON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-031215-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
510 AM MST FRI MAR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 9 AM TO 6 PM TODAY FOR THE
PANHANDLE.  NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 45 TO 55
MPH ARE EXPECTED TO DEVELOP BY MID MORNING AND CONTINUE THROUGH
THE AFTERNOON.  THE WINDS WILL DIMINISH THIS EVENING.  MOTORISTS
SHOULD USE CAUTION ON AREA ROADS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Wind Advisories in Nebraska, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.